ativan, oxycontin & adderall what are the effects of mixing the 3? Is it dangerous?
I plugged your medications into the interaction checker and this is what came back:
lorazepam ↔ oxycodone
Applies to: Ativan (lorazepam), OxyContin (oxycodone)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
This is what Patti pointed out in the previous post. The combination of oxycontin and the ativan can cause you to breath slower than is safe. If your doctor is aware of these three medications, then he/she has prescribed them in the appropriate dosage so to avoid this problem. As long as your doctor is aware and you take as prescribed, you should be ok.
I am seen by an internist/pain management doctor, even though I have a disk out and a problem with the neck the doctor was concerned about the total daily dosage of narcotics as Patti cautioned narcotics (opiates like oxycontin) and add the benzodiazapines (ativan) and it could really be a concern. my physician had to prescribe a drug with a different opiate narcotic than oxycontin but she was still concerned because some of these medications can cause slowed breathing or even more serious effects
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2010 • 2 answers
Posted 11 May 2011 • 2 answers
Posted 4 Jun 2012 • 4 answers
Posted 21 Jan 2013 • 4 answers
Posted 8 Jul 2013 • 3 answers